Hot Flushes: Why can't I continue with HRT?

Click to follow
Indy Lifestyle Online

For many years, since the menopause, I have taken Livial tablets and I have felt very well with them. I recently visited my GP and she told me to stop using them. Since then I am getting three or four hot flushes every day. Is there a good reason why I can't continue to take Livial?

Dr Fred Kavalier answers your health question:

Livial is a form of hormone replacement therapy (HRT). It is licensed for the "short-term treatment of symptoms of oestrogen deficiency", but there does not appear to be any specific reason why it cannot be taken for many years. Like all drugs, it is possible that Livial may have long-term side effects that are unknown. One study showed that Livial decreases the amount of HDL (so-called "good" cholesterol) in the blood, but there is no evidence that people who take Livial get more heart problems than people who do not. Why not ask your doctor why she has stopped the Livial?

Please mail your questions for Dr Fred to health@independent.co.uk. He regrets that he is unable to respond personally to questions.

Comments